Article

Ciprofloxacin-induced erythema multiforme

Shilpashree H. S.1★, Shriprasad Sarapur2★ Corresponding author

  1. 1Departments of Oral Medicine and Radiology, College and Research Center, Bhopal, Madhya Pradesh, India Case Report.
  2. 2Prosthodontics, RKDF Dental College and Research Center, Bhopal, Madhya Pradesh, India Case Report.

CORRESPONDENCE

Shilpashree H. S.

Departments of Oral Medicine and Radiology, College and Research Center, Bhopal, Madhya Pradesh, India Case Report.

Volume 3, Issue 4 · pp. 339–341 · PUBLISHED 2012 · DOI: 10.4103/0976-500X.103696

View on JPP original site ↗

ABSTRACT

Ciprofloxacin is one of the most commonly used antibacterial agents with relatively few side effects. Serious adverse reactions reported with ciprofloxacin are rare with an incidence of 0.6%. One of the side effects of ciprofloxacin is erythema multiforme (EM). EM is an acute, self -limiting mucocutaneous hypersensitivity syndrome. It exhibits a diverse etiology, often recurs, has unusual clinical features and is of uncertain etiopathogenesis. It usually exhibits a distinctive skin or mucosal lesions that are characterized by combination of bullae, papules, macules or ulcers. It is most probably an immunologically mediated process. With the use of ciprofloxacin becoming more and more widespread, fatal complications of ciprofloxacin should be borne in mind. In this article we present a case of ciprofloxacin induced erythema multiforme in 40 year old woman.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    S., S. H., & Sarapur, S. (2012). Ciprofloxacin-induced erythema multiforme. Journal of Pharmacology and Pharmacotherapeutics, 3(4), 339–341. https://doi.org/10.4103/0976-500X.103696